Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 161, NWS Wilmington, OH

May 25, 2006Montgomery County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2006, 9:09 PM EDT for Montgomery County, Ohio. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2006, 9:09 PM EDT (01:09 UTC)
Expired
May 25, 2006, 9:25 PM EDT
In force
16 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Montgomery County, OH

The radar

The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:43 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1488 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:33 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, May 25, 4:33 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT THU MAY 25 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
THUNDERSTORMS HAVE DEVELOPED IN NW OHIO AHEAD OF COLD FRONT...AND
SHOULD CONTINUE TO FILL IN. THUNDERSTORMS WILL DROP SE THROUGH THE
FA TONIGHT. UPPER TROF AND COLD FRONT ARE STILL WEST OF THE AREA
AT 12Z FRI...SO EXPECT SOME REDEVELOPMENT ON FRIDAY. BOTH FEATURES
ARE EAST OF THE FA BY 00Z SAT...SO DRIED OUT FRIDAY NIGHT.

H5 RIDGE BUILDS IN FOR SATURDAY.

WENT ABOVE MAV TEMPS FOR LOWS TONIGHT. HIGHS TOMORROW ARE CLOSE TO
MAV IN THE SOUTH AND ABOVE IN THE NORTH.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
H5 RIDGE REMAINS OVER THE OHIO VALLEY THROUGH SUNDAY. THEN ON
MONDAY RETURN FLOW ON THE BACKSIDE OF BERMUDA HIGH BRINGS AN
INCREASE IN MOISTURE FROM THE GULF OF MEXICO. ADDED MENTION OF PCPN
IN THE WEST ON MONDAY.

FA REMAINS ON WARM SIDE OF FRONT FOR THE REST OF THE FORECAST
PERIOD.

WENT ABOVE MEX GUIDANCE FOR MUCH OF THE PERIOD.

SITES
&&

.AVIATION /18Z-18Z/...
CURRENT SURFACE MAP SHOWS LOW PRESSURE CENTERED OVER WISCONSIN
WITH ASSOCIATED COLD FRONT TRAILING ACROSS NORTHWESTERN ILLINOIS.
UPPER LOW WAS LOCATED ACROSS WISCONSIN. SATELLITE IMAGERY SHOWS
ENHANCED LINE OF CU EXTENDING FROM NORTHWESTERN OHIO SOUTHWEST
THROUGH CENTRAL INDIANA. RADAR SHOWS SOME DEVELOPMENT NEAR THIS
ENHANCED LINE OF CU. AM EXPECTING A LINE OF THUNDERSTORMS TO
DEVELOP AND MOVE ACROSS THE TERMINALS LATE THIS AFTERNOON ACROSS
THE WEST AND EARLY EVENING ACROSS THE EAST. MVFR AND BRIEF IFR
CONDITIONS WILL BE EXPERIENCED IN THESE STORMS. COLD FRONT WILL
NOT MOVE ACROSS REGION UNTIL AROUND 12Z IN THE WEST AND 15Z IN
THE EAST. HAVE A TEMPO GROUP FOR MVFR SHOWERS WITH FRONTAL
PASSAGE. RLG

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 2:45 PM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT THU MAY 25 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
245 PM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST
TODAY WITH AN ASSOCIATED STRONG COLD FRONT. THE FRONT WILL MOVE
ACROSS THE REGION TONIGHT. AHEAD OF THE FRONT...SUNSHINE THIS
AFTERNOON WILL CONTRIBUTE TO A HIGHLY UNSTABLE ATMOSPHERE ACROSS
THE REGION. THE INSTABILITY...COMBINED WITH AN INCREASINGLY WARM
AND HUMID AIRMASS...WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A
MODERATE RISK FOR SEVERE WEATHER TODAY. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO
CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE. THUNDERSTORMS CAN BE EXPECTED AT ANY TIME TODAY...BUT
THE POTENTIAL FOR SEVERE WEATHER IS GREATEST FROM MID AFTERNOON
INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

In the hours before

Local storm report, May 25, 6:00 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
600 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             HUNTSVILLE              40.44N 83.80W
05/25/2006  E0.75 INCH       LOGAN              OH   TRAINED SPOTTER

&&

SITES
Local storm report, May 25, 6:13 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     PIQUA                   40.15N 84.25W
05/25/2006                   MIAMI              OH   TRAINED SPOTTER

            NUMEROUS LIMBS DOWN

0512 PM     HAIL             PIQUA                   40.15N 84.25W
05/25/2006  E0.88 INCH       MIAMI              OH   TRAINED SPOTTER

0515 PM     TSTM WND DMG     1 E PIQUA               40.15N 84.23W
05/25/2006                   MIAMI              OH   AMATEUR RADIO

            2 TWO FOOT DIAMTER TREES DOWN.

&&

SITES
Local storm report, May 25, 6:36 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             3 SW MIDDLETOWN         39.47N 84.41W
05/25/2006  E1.75 INCH       BUTLER             OH   LAW ENFORCEMENT

&&

SITES
Local storm report, May 25, 6:40 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             FORT LORAMIE            40.35N 84.37W
05/25/2006  E0.75 INCH       SHELBY             OH   TRAINED SPOTTER

&&

SITES
Local storm report, May 25, 7:04 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
704 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND DMG     ST. MARYS               40.54N 84.39W
05/25/2006                   AUGLAIZE           OH   EMERGENCY MNGR

            TREES DOWN.

&&

SITES
Local storm report, May 25, 7:22 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
722 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     FLORENCE                38.99N 84.64W
05/25/2006                   BOONE              KY   TRAINED SPOTTER

            NUMEROUS TREES DOWN

&&

JC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:21 PM EDTSevere Thunderstorm WarningILNFayette19 min
May 25, 8:25 PM EDTSevere Thunderstorm WarningILNBrown50 min
May 25, 8:39 PM EDTSevere Thunderstorm WarningILNFranklin, Licking34 min
May 25, 8:46 PM EDTSevere Thunderstorm WarningILNAdams29 min
May 25, 8:57 PM EDTSevere Thunderstorm WarningILNPike48 min
May 25, 9:29 PM EDTSevere Thunderstorm WarningILNHamilton21 min
May 25, 9:50 PM EDTSevere Thunderstorm WarningILNHamilton11 min
May 25, 8:19 PM EDTSevere Thunderstorm WarningILNBracken, Robertson11 min
May 25, 8:30 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Robertson30 min
May 25, 8:52 PM EDTSevere Thunderstorm WarningILNLewis38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.